MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Bag Tear (2639); No Code Available (3191)
Date of Event 06/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was inserted and removed.All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that during implantation of an aab00 18.0 diopter intraocular lens (iol), the patient's posterior capsule tore so the physician removed the lens.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 7/19/2017.Device returned to manufacturer ¿ yes.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.The lens was evaluated using a microscope under 10x magnification.No defects were observed only viscoelastic residues were observed.The customer's reported complaint cannot be confirmed.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints for this production order were received.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in the initial mdr, outcomes attributed to adverse events required intervention should have been selected versus other.The following section has been updated accordingly: outcomes attributed to adverse event: required intervention.Additional information: additional information received reported that a capsular tear occurred after implantation.There was also an incision enlargement to remove the lens, but no vitrectomy was performed and no sutures were used.Furthermore, the replacement lens is unknown.The patient is a female with (b)(6), and is doing very well post-operatively.In addition, the surgeon was dr.(b)(6) and the date of occurrence was (b)(6) 2017.No additional information was provided.(b)(6).Gender/sex: female.(b)(6).(b)(6).Health professional: yes.Occupation: physician.(b)(4).All pertinent information available to abbott medical optics has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6720369
Report Number2648035-2017-01283
Device Sequence Number1735963
Product Code HQL
UDI-Device Identifier05050474548626
UDI-Public(01)05050474548626(17)200406
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/06/2020
Device Model NumberAAB00
Device Catalogue NumberAAB0000180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2017
Initial Date Received by Manufacturer 06/22/2017
Supplement Date Received by Manufacturer07/19/2017
11/16/2017
Initial Report FDA Received Date07/17/2017
Supplement Report FDA Received Date08/13/2017
12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age87 YR